MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT POWERPICC,5FR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT POWERPICC,5FR; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000242
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint of a damaged stylet was confirmed and the cause appeared to be related to use of the device.One 3cg stylet was returned for investigation.The powerpicc was not returned with the stylet.A kink was observed in the polyimide tubing 8mm from the distal tip of the stylet.The polyimide tubing, magnets, and core wire at the distal end of the stylet were intact.No breaks were observed in any part of the 3cg stylet.The stylet was received within the t-lock extension set.Due to the condition of the returned sample, it is possible that the stylet was damaged during use.It may have inadvertently kinked during insertion of the powerpicc.The product ifu states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) of 17zm2857 showed no other similar product complaint(s) from this lot number.[(b)(4).Pdf].
 
Event or Problem Description
It was reported that wire was bent when pulled out of patient after picc procedure.(b)(6) 2018 - returned wire is kinked.Additional information rec'd via medwatch stated, "triple lumen picc being placed.Guidewire inspected pre-insertion without any defects.After procedure upon post guidewire inspection, there was a 90 angle bend in the wire at the catheter tip.".

Brand Name
DOT POWERPICC,5FR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8129512
Report Number3006260740-2018-03465
Device Sequence Number1487600
Product Code LJS
UDI-Device Identifier00801741043635
UDI-Public(01)00801741043635
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2018
Report Date (Section F) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000242
Device Catalogue NumberCK000242
Device Lot Number17ZM2857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Event Location Hospital
Date Report to Manufacturer11/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2018
Initial Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight58